MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE49

ENCORE MEDICAL L.P. FOUNDATION UNIPOLAR HIP; HEAD, UNIPOLAR, MODULAR, ENCORE SIZE49
Model Number 411-00-149
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a cup revision.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a cup exchange.An acetabular cup was implanted that was manufactured by another vendor.The in-vivo length of patient service for the implant was 7.4 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the surgeon deming a cup exchange was necessary.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Should additional information become available this investigation will be re-opened for further evaluation.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION UNIPOLAR HIP
Common Device Name
HEAD, UNIPOLAR, MODULAR, ENCORE SIZE49
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6595533
Report Number1644408-2017-00394
Device Sequence Number1267054
Product Code KWL
UDI-Device Identifier00888912076845
UDI-Public(01)00888912076845
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K973614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number411-00-149
Device Catalogue Number411-00-149
Device Lot Number917B1040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-000,LOT 902B1956; 427-34-135,LOT 240H1003
Outcome Attributed to Adverse Event Required Intervention;